Ever since I started taking Diltiazem I haven't been able to sleep more than 3 hours at night.
10 May 2011
I checked for possible side effects and sleep disorder is not listed as such.
Even if it is not listed it could still be a potential side effect, I suggest you contact your Dr. and inform him / her about it.-
Insomnia can really get to you, I suffer from it so I understand how you must be feeling.-
List of possible side effects for future reference:
10 May 2011
Undesirable effects of Diltiazem include hypotension, bradycardia, dizziness, flushing. It's quite possible,however, unlikely unless you notice you are experiencing the above symptoms when you awake.
3^ Ramoska, EA; Spiller, HA; Winter, M; Borys, D (1993). "A one-year evaluation of calcium channel blocker overdoses: toxicity and treatment". Annals of emergency medicine 22 (2): 196–200. PMID 8427431.
11 May 2011
I have been a sleep tech for >17yrs and have never had a Patient relay this as a "side effect" of Diltiazem, if anything quite the opposite with c/o excessive lethargy being very common. However, this is not to say that your "reaction" to this medication may well be an "allergic" one an I would definitely consult your prescribing physician. Maintenance insomnia is a very cruel and frustrating thing and maybe this channel blocker may not be the one for you. Good Luck and hope you find a solution soon as well as some restorative sleep.
- Diltiazem Information for Consumers
- Diltiazem Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diltiazem (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Sleep Disorders - my husband is taking trazondone hcl 100mg for pstd and sleep disorder and has been
... diagnosis with sleep apnea. is this medications safe for him being he has sleep apnea?
3 answers • 10 Dec 2009
... have PTSD; I know this but I also have pain that is not imagined or a product of trauma. I have a reoccuring problem of waking up and not being ...
1 answer • 11 Feb 2011
Have been on several prescription sleep meds like seroquel, ambien, lundesta and recently halcion. However, after taking them I have terrible trouble ...
5 answers • 22 Sep 2011
I also think I am starting menopause. I sleep maybe an hour or two a night not by choice, I cannot sleep, which is causing me migraines I have had ...
1 answer • 5 May 2012
Sleep Disorders - I was told I have mediation induced narcolepsy from antipschotropics and also jus?
... found out I have sleep apnea not yet treated for. is it possible my sleep apnea is the problem behind narcolepsy and my pschiatric disorder which ...
2 answers • 17 Jan 2013